MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Model Number 5038-2-110S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: " 3 x sterile apex pins ref number , 5038-2-110s were used in a navigated high tibial osteotomy case, inserted with a wired driver, upon removal with the wire driver post finishing the case it was noted that the tips of the pins had broken off.Noticed after surgery was completed and removing the pins.".
 
Event or Problem Description
As reported: " 3 x sterile apex pins ref number, (b)(4) were used in a navigated high tibial osteotomy case, inserted with a wired driver, upon removal with the wire driver post finishing the case it was noted that the tips of the pins had broken off.Noticed after surgery was completed and removing the pins.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the misuse of the product (off label use).The complaint reported that the apex pin broke during the navigation procedure.However, the operative technique clearly mentions that the apex pins are not to be used for navigation procedure purposes: " caution: apex pins are not intended for navigation procedure purposes." therefore, this case is classified as a user related issue, as there was a deviation from the operative technique.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SELF-DRILLING HALF PIN APEX 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10840129
Report Number0008031020-2020-02447
Device Sequence Number3732703
Product Code JDW
UDI-Device Identifier04546540435408
UDI-Public04546540435408
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K001886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number5038-2-110S
Device Catalogue Number50382110S
Device Lot NumberY55997
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight114